MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number G50779
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) - preamendment h3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter included in the liver access and biopsy set split and could not be pulled back during an unknown procedure.At this time, no harm to the patient has been reported.Additional information regarding event details and patient outcome have been requested but are currently unavailable.
 
Event or Problem Description
Additional information provided 26mar2025: a liver biopsy was being performed for a 69-year-old male patient.The liver access and biopsy set was said to be used according to the ifu.The physician was able to probe the vena hepatica with a curved catheter and placed an amplatz wire (from cook) in the vena hepatica and was able to do the pressure measurement.He then passed the introducer with the stiffening cannula and the straight black catheter over the wire.He reached the hepatic vein with the tip of the black catheter.However, he was unable to advance the introducer.As there is a transition between the introducer and the black catheter, it was not possible for him to advance the introducer into the hepatic vein.He had previously bent the stiff cannula a little more (catheter and wire were in the cannula to prevent kinking).He then withdrew the black catheter (leaving the wire in place).He felt resistance and could not remove it.He had no choice but to pull it all out together.He realized that the catheter had split open.He tried the intervention again with a new set (same lot number); the same thing happened.At the end, the physician was unable to perform the biopsy and had to stop the intervention.The patient was doing well and was able to go home the same evening.A customer provided photograph shows two black catheters with split/torn tips.Additionally, the hub of one of the black catheters was separated from the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
H6 (annex f): f1910 - cancelled/aborted surgical procedure.Additional information: a2, a3a, b5, b7, e1 (first name, last name, title, email), e3, h6 (heatlh effect - clinical code, impact code, medical device problem code), concomitant product.Correction: h6 (medical device problem code).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6: annex a.Investigation ¿ evaluation: it was reported that the catheter included in the liver access and biopsy set split and could not be pulled back during an unknown procedure.A liver biopsy was being performed for a 69-year-old male patient.The liver access and biopsy set was said to be used according to the ifu.The physician was able to probe the vena hepatica with a curved catheter and placed an amplatz wire (from cook) in the vena hepatica and was able to do the pressure measurement.He then passed the introducer with the stiffening cannula and the straight black catheter over the wire.He reached the hepatic vein with the tip of the black catheter.However, he was unable to advance the introducer.As there is a transition between the introducer and the black catheter, it was not possible for him to advance the introducer into the hepatic vein.He had previously bent the stiff cannula a little more (catheter and wire were in the cannula to prevent kinking).He then withdrew the black catheter (leaving the wire in place).He felt resistance and could not remove it.He had no choice but to pull it all out together.He realized that the catheter had split open.He tried the intervention again with a new set (same lot number); the same thing happened.At the end, the physician was unable to perform the biopsy and had to stop the intervention.The patient was doing well and was able to go home the same evening.A customer provided photograph shows two black catheters with split/torn tips.Additionally, the hub of one of the black catheters was separated from the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu), as a visual inspection of the returned device, were conducted during the investigation.Two used partial sets were received.The stiffening cannula¿s, sheaths, and black catheters were received assembled.The hub was missing from one of the 5fr catheters (hub pulled free from flare, flare intact, hub not returned).Both of the distal tips of the 5fr catheters were split and unable to be removed from the cannulas.Additional testing was completed and one of the catheters was able to be removed from the cannula.The other catheter remained stuck inside the cannula.The distal tips of the stiffening cannulas were checked for damage.No damage was noted to the cannulas.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported complaint device lot and the related subassembly lots revealed no related non-conformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, [t_labs_rev7] "liver access and biopsy set," provides the following information to the user related to the reported failure mode: "instructions for use: using a selective catheter and wire guide of choice, catheterize the right hepatic vein or an appropriate alternative hepatic vein branch.Leave the wire in a safe, distal position, and remove the catheter.Caution: to prevent cardiac arrhythmias, continuous cardiac monitoring is recommended while negotiating past the right atrium.-introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selective hepatic vein.When introducing these components as a preassembled set, the included straight catheter may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage." evidence gathered upon review of the dmr, product ifu, dhr, and device evaluation, there is no indication the complaint devices were manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the cause of the event is unintended use error.It's possible that manipulating the shape of the cannula potentially contributed to the event, however since the un-manipulated one also experienced the same damage and failure mode it is likely not a major contributing factor.The ifu states that "care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage." the customer did report having a wire in place during the procedure.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21690472
Report Number1820334-2025-00283
Device Sequence Number9282510
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)261214(10)15807027
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50779
Device Catalogue NumberLABS-100-J
Device Lot Number15807027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer03/26/2025
06/18/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/02/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THSF-35-180-AES
Patient Age69 YR
Patient SexMale